Adding metoclopramide to paroxetine induced extrapyramidal symptoms and hyperprolactinemia in a depressed woman: a case report

@article{Igata2016AddingMT,
  title={Adding metoclopramide to paroxetine induced extrapyramidal symptoms and hyperprolactinemia in a depressed woman: a case report},
  author={Ryohei Igata and Hikaru Hori and Kiyokazu Atake and Asuka Katsuki and Jun Nakamura},
  journal={Neuropsychiatric Disease and Treatment},
  year={2016},
  volume={12},
  pages={2279 - 2281}
}
A 54-year-old Japanese woman was diagnosed with major depressive disorder and prescribed paroxetine 20 mg/day. In around May 2013, the patient experienced gastric discomfort, so metoclopramide was prescribed. Beginning on June 4, 2013, the patient was given metoclopramide, 10 mg intravenously, twice per week. On the seventh day after beginning metoclopramide, facial hot flushes, increased sweating, muscle rigidity, and galactorrhea were noted. Extrapyramidal symptoms (EPS) rapidly subsided in… 
2 Citations
Investigation of the effect of metoclopramide on proliferation signal molecules in breast tissue
TLDR
It is suggested that while metoclopramide increases breast proliferation, it does not have the risk of transforming the tissue into a tumour.

References

SHOWING 1-10 OF 11 REFERENCES
[Severe parkinsonism due to metoclopramide: the importance of early recognition].
TLDR
3 women aged 73, 85 and 88 years who developed metoclopramide-induced parkinsonism are presented; 2 of the patients had fully recovered 4-6 months later and the third patient died from pneumonia, however, 2 months after discontinuation.
[Severe parkinsonism due to metoclopramide: the importance of early recognition].
TLDR
3 women aged 73, 85 and 88 years who developed metoclopramide-induced parkinsonism are presented; it is likely that metoclopsia-inducedParkinsonism is not uncommon; however, it is under-recognized.
Metoclopramide and extrapyramidal symptoms: a case report.
  • D. Moos, D. Hansen
  • Medicine
    Journal of perianesthesia nursing : official journal of the American Society of PeriAnesthesia Nurses
  • 2008
Movement disorders associated with the serotonin selective reuptake inhibitors.
  • R. J. Leo
  • Medicine, Psychology
    The Journal of clinical psychiatry
  • 1996
TLDR
SSRI-induced extrapyramidal symptoms are probably related to agonism of serotonergic input to dopaminergic pathways within the CNS and several patient-dependent and pharmacokinetic variables may determine the likelihood that EPS will emerge.
Extrapyramidal syndromes associated with selective serotonin reuptake inhibitors: a case–control study using spontaneous reports
TLDR
In conclusion, SSRI-use seems only to be moderately associated with EPS compared to other antidepressants, however, those concurrently using antipsychotic drugs or presenting with other risk factors may be more susceptible and should be closely monitored.
The gastroprokinetic and antiemetic drug metoclopramide is a substrate and inhibitor of cytochrome P450 2D6.
TLDR
Metoclopramide elimination is likely to be slowed in poor metabolizers of CYP2D6 or in patients taking inhibitors of this isoform, whereas metoclopramside itself could reduce the clearance of CYp2D 6 substrate drugs.
Extra pyramidal side effects associated with paroxetine.
A 29-year-old man admitted to a psychiatric unit was successfully treated for a paranoid psychosis with trifluoperazine. Following reduction of neuroleptic dosage and addition of paroxetine he
Acute Dystonic Reaction as Medical Emergency: A Report of Two Cases
TLDR
This case series reports two cases of medication-induced acute dystonic reactions presenting with torticollis, tongue protrusion, and respiratory distress which resolved with the administration of intramuscular biperiden and oxygen by facemask.
Development of a rating scale for primary depressive illness.
  • M. Hamilton
  • Psychology
    The British journal of social and clinical psychology
  • 1967
This is an account of further work on a rating scale for depressive states, including a detailed discussion on the general problems of comparing successive samples from a ‘population’, the meaning of
Evaluation and diagnosis of drug-induced extrapyramidal symptoms
  • Yagi G, editor. Commentary on the DIEPSS and Guide to Its Usage. Toyko: Seiwa Publishers;
  • 1996
...
1
2
...